Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 32, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 4, 2012, 3:49 AM EST. It took effect at Mar 4, 2012, 9:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 3:49 AM EST (08:49 UTC)
- In effect from
- Mar 4, 2012, 9:00 PM EST
- Expired
- Mar 5, 2012, 6:00 AM EST
- In force
- 9 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
205 WHUS71 KOKX 040849 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 349 AM EST SUN MAR 4 2012 ...ROUGH SEAS AND GUSTY WINDS ON THE WATERS THROUGH TONIGHT... ANZ330-335-340-345-042200- /O.CAN.KOKX.SC.Y.0030.000000T0000Z-120304T1100Z/ /O.NEW.KOKX.SC.Y.0032.120305T0200Z-120305T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 349 AM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST MONDAY. * LOCATION...LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-041000- /O.CAN.KOKX.SC.Y.0030.000000T0000Z-120304T1100Z/ NEW YORK HARBOR- 349 AM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE SUBSIDED BELOW 25 KT THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ350-353-355-042200- /O.EXT.KOKX.SC.Y.0031.000000T0000Z-120305T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 AM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY... * LOCATION...THE COASTAL OCEAN WATERS. * WINDS...WEST TO NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST SEAS TODAY...HIGHEST WINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
352 WHUS71 KOKX 042030 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 330 PM EST SUN MAR 4 2012 ...ROUGH SEAS AND GUSTY WINDS ON THE PORTIONS OF THE AREA WATERS THROUGH TONIGHT INTO MONDAY... ANZ335-340-345-042130- /O.CAN.KOKX.SC.Y.0032.120305T0200Z-120305T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 330 PM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS ARE NOT EXPECTED TO REACH SMALL CRAFT CONDITIONS. $$ ANZ350-050600- /O.EXT.KOKX.SC.Y.0031.000000T0000Z-120305T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 330 PM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY... * LOCATION...THE COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT OUT 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST SEAS AND WINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-050600- /O.CON.KOKX.SC.Y.0031.000000T0000Z-120305T1100Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 330 PM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-050600- /O.CON.KOKX.SC.Y.0032.120305T0200Z-120305T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 330 PM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST MONDAY... * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
592 WHUS71 KOKX 050219 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 919 PM EST SUN MAR 4 2012 ...ROUGH SEAS AND GUSTY WINDS ON THE PORTIONS OF THE AREA WATERS THROUGH THE OVERNIGHT HOURS AND INTO MONDAY... ANZ353-355-051100- /O.CON.KOKX.SC.Y.0031.000000T0000Z-120305T1100Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 919 PM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 5 FEET. * TIMING...OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-051100- /O.CON.KOKX.SC.Y.0031.000000T0000Z-120305T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 919 PM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... * LOCATION...THE COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT OUT 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST SEAS AND WINDS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-051100- /O.CON.KOKX.SC.Y.0032.000000T0000Z-120305T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 919 PM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
493 WHUS71 KOKX 050853 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 353 AM EST MON MAR 5 2012 ...ROUGH SEAS AND GUSTY WINDS ON PORTIONS OF THE FORECAST WATERS TODAY INTO TONIGHT... ANZ353-355-051100- /O.CON.KOKX.SC.Y.0031.000000T0000Z-120305T1100Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 353 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 5 FEET. * TIMING...EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-052200- /O.CON.KOKX.SC.Y.0031.000000T0000Z-120305T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 353 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATION...THE COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT OUT 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST WINDS THIS MORNING...HIGHEST SEAS TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-051100- /O.CON.KOKX.SC.Y.0032.000000T0000Z-120305T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 353 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...NORTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * TIMING...EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
988 WHUS71 KOKX 050911 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 411 AM EST MON MAR 5 2012 ...ROUGH SEAS AND GUSTY WINDS ON PORTIONS OF THE FORECAST WATERS TODAY INTO TONIGHT... ANZ350-052200- /O.EXT.KOKX.SC.Y.0031.000000T0000Z-120306T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 411 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... * LOCATION...THE COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT OUT 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST WINDS THIS MORNING...HIGHEST SEAS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-051100- /O.CON.KOKX.SC.Y.0031.000000T0000Z-120305T1100Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 411 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-051100- /O.CON.KOKX.SC.Y.0032.000000T0000Z-120305T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 411 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * LOCATION...EASTERN LONG ISLAND SOUND. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
681 WHUS71 KOKX 051048 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 548 AM EST MON MAR 5 2012 ...ROUGH SEAS AND GUSTY WINDS ON PORTIONS OF THE FORECAST WATERS TODAY INTO TONIGHT... ANZ330-051200- /O.EXP.KOKX.SC.Y.0032.000000T0000Z-120305T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 548 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... WIND GUSTS WILL REMAIN BELOW 25 KT THIS MORNING AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ANZ353-355-051500- /O.EXT.KOKX.SC.Y.0031.000000T0000Z-120305T1500Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 548 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-052200- /O.CON.KOKX.SC.Y.0031.000000T0000Z-120306T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 548 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * LOCATION...THE COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT OUT 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST WINDS THIS MORNING...HIGHEST SEAS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 12:41 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 4, 12:41 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1241 AM EST SUN MAR 4 2012
.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHEAST THROUGH EASTERN CANADA
TONIGHT...WHILE ANOTHER LOW PRESSURE AREA DEVELOPS OFF THE CAROLINA
COAST. THIS SECOND LOW PRESSURE AREA WILL TRACK NORTHEAST...WELL OFF
THE COAST...ON SUNDAY...WITH JUST A COLD FRONT MOVING ACROSS THE
REGION IN THE EVENING. ANOTHER LOW PRESSURE AREA PASSES WELL TO
THE SOUTH ON MONDAY...THEN HIGH PRESSURE MAINTAINS DRY WEATHER
THROUGH THURSDAY. A COLD FRONT THEN APPROACHES FRIDAY AND PASSES
THROUGH FRIDAY NIGHT INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SFC TROF MOVING THROUGH EASTERN LI HAS CAUSED WINDS TO SHIFT TO
THE NW AND BECOME GUSTY WITH CAA ENSUING. HAVE INCREASED WINDS FOR
THE NEXT FEW HOURS IN THE GRIDS. OTHERWISE...JUST MINOR UPDATES
TO TEMPS/DPS AND SKY BASED ON LATEST TRENDS.
DEEP TROUGH AXIS APPROACHES FROM THE EAST TONIGHT AS UPPER LOW
SHEARS THROUGH EASTERN CANADA. AT THE SURFACE...ANOTHER AREA OF
LOW PRESSURE DEVELOPS OFF THE CAROLINA COAST LATE TONIGHT.
MID/HIGH CLOUDS OVERSPREADING THE REGION AHEAD OF THE DEVELOPING
CAROLINA LOW/UPPER JET.
TEMPS WILL REMAIN WELL ABOVE SEASONABLE WITH CLOUD COVER AND SW
FLOW...GENERALLY IN THE LOWER TO MID 30S...EXCEPT LOWER 40S NYC
METRO. SHELTERED INTERIOR VALLEYS COULD DIP INTO THE MID 20S...IF
BRIEF WINDOW FOR RADIATIONAL COOLING LINES UP.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
DEEP TROUGH WORKS TO THE EAST COAST SUNDAY INTO SUNDAY NIGHT. MODELS
IN GOOD AGREEMENT WITH LOW PRESSURE DEVELOPING OFF THE CAROLINA
COAST...BUT REMAINING WELL SE OF THE REGION AS IT TRACKS NE THROUGH
SUNDAY NIGHT.
THIS SHOULD KEEP THE MAIN RAIN SHIELD WITH THE LOW JUST SOUTH OF THE
REGION LATE TONIGHT THROUGH TOMORROW...BUT CLOSE ENOUGH TO WARRANT A
SLIGHT CHANCE/LOW CHANCE OF SHOWERS ACROSS FAR SOUTHERN AND EASTERN
ZONES. THEN A FEW RAIN/SNOW SHOWERS EXPECTED AREAWIDE IN THE LATE
AFTERNOON/EVENING WITH THE APPROACHING UPPER TROUGH ENERGY AND A
COLD FRONTAL PASSAGE. SNOW SHOWER ACTIVITY COULD BE BRIEFLY
ENHANCED ACROSS NORTHERN ZONES IN THE EVENING WITH INITIAL SURGE OF
CAA AND MOISTURE FROM A LONG DISTANCE LAKE EFFECT STREAMER.
TEMPS WILL RUN SLIGHTLY ABOVE SEASONABLE IN SW FLOW ON SUNDAY...BUT
ONLY SLIGHTLY SO WITH PLENTY OF CLOUD COVER.
CYCLONIC FLOW OVER THE REGION THE FIRST HALF OF SUNDAY NIGHT SHOULD
GIVE WAY TO CLEARING SKIES IN THE WAKE OF DEPARTING LOW PRESSURE. IN
ADDITION...CAA ON GUSTY WESTERLY WINDS WILL DROP TEMPS TO BELOW
SEASONABLE LEVELS...GENERALLY LOWER 20S INTERIOR...MID TO UPPER 20S
COAST.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE REGION WILL BE INFLUENCED BY A CYCLONIC FLOW ALOFT ON MONDAY.
A SHORTWAVE WILL STRENGTHEN A SURFACE LOW...WHICH IS FORECAST TO
MOVE OFF THE MID ATLANTIC COAST. THE LOW APPEARS TOO FAR AWAY FROM
US TO BRING SHOWERS HERE...AND THE MID LEVEL LIFT OVER US LIKELY
WILL NOT HAVE SUFFICIENT MOISTURE TO PRODUCE SHOWERS. HIGH
TEMPERATURES JUST A FEW DEGREES BELOW NORMAL.
HIGH PRESSURE BUILDS IN TUESDAY AND SLOWLY MOVES OFFSHORE ON
WEDNESDAY. LITTLE IN THE WAY OF CLOUDS DURING THIS PERIOD...AND A
RETURN SW FLOW ON WEDNESDAY SHOULD HELP BOOST TEMPERATURES INTO THE
50S...ESPECIALLY AWAY FROM THE IMMEDIATE COAST.
MODELS CONTINUE TO SLOW DOWN THE TIMING OF THE PASSAGE OF THE NEXT
COLD FRONT. IT NOW APPEARS THAT IT WILL MOVE THROUGH SOMETIME ON
FRIDAY NIGHT...BUT THE ECMWF CONTINUES TO HAVE THE ASSOCIATED STORM
SYSTEM LINGER INTO SATURDAY. THURSDAY SHOULD BE DRY...AND KEPT POPS
NO HIGHER THAN CHANCE FOR NOW WITH THE PASSAGE OF THE COLD FRONT. SW
FLOW AND RISING TEMPS ALOFT COULD PRODUCE QUITE MILD TEMPERATURES
AWAY FROM THE MARINE INFLUENCE ON BOTH THURSDAY AND FRIDAY. HAVE
GONE ABOVE GUIDANCE FOR HIGHS BOTH DAYS...BUT WITH THE THREAT OF
MARINE STRATUS DEVELOPMENT AS RELATIVELY WARMER DEWPOINTS ADVECT
OVER THE COLDER WATERS...DID NOT WANT TO STRAY TOO MUCH FROM
GUIDANCE.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
LOW PRESSURE TRACKS TO THE SOUTH AND EAST OF LONG ISLAND OVERNIGHT.
A WEAK FRONT APPROACHES SUNDAY FROM THE WEST.
GENERALLY VFR THROUGH THE PERIOD. MID AND HIGH CLOUDS EXPECTED
OVERNIGHT AND THROUGH THE MORNING. SCT TO BKN SC CLOUDS POSSIBLE THIS
AFTERNOON AND THROUGH THE EVENING HOURS. AN ISOLATED RAIN OR SNOW SHOWER
IS ALSO POSSIBLE ACROSS THE REGION THROUGH THE DAY...DUE TO THE LOW
TRACKING JUST SOUTHEAST OF THE AREA...AND THE APPROACHING FRONT TO
THE WEST.
AS FOR WINDS...INITIAL GUSTS BEHIND A WEAK FRONT SHOULD BECOME LESS
FREQUENT OVERNIGHT. WINDS DIMINISH TEMPORARILY EARLY THIS MORNING
BEFORE INCREASING SLIGHTLY AS THE MORNING PROGRESSES. A FEW GUSTS ARE
POSSIBLE DURING THE AFTERNOON WITH WIND DIRECTIONS REMAINING
GENERALLY OUT OF THE WEST.
WEST/NW WINDS EXPECTED TONIGHT.
OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.MON-THU...VFR.
&&
.MARINE...
SCA CONTINUES WITH MARGINAL SCA GUSTS ON THE WATERS OVERNIGHT
WITH CONTINUED CAA.
SUB SCA WINDS EXPECTED BY SUNDAY MORNING...AS A COLD FRONT
APPROACHES AND THEN CROSSES THE REGION. SEAS ON THE OCEAN WATERS MAY
BE SLOW TO SUBSIDE BELOW SCA ON SUNDAY...PARTICULARLY EASTERN WATERS
WITH A BIT OF SE SWELL.
SCA WIND GUSTS LIKELY ON THE OCEAN AND POSSIBLY LI SOUND ONCE
AGAIN SUNDAY NIGHT IN THE WAKE OF COLD FRONT AND DEPARTING
OFFSHORE LOW.
SMALL CRAFT ADVISORY CONDITIONS PROBABLY PERSIST INTO MUCH OF THE
DAYTIME ON MONDAY MAINLY OVER THE OCEAN WATERS ON A NW FLOW. THERE
COULD BE A BRIEF PERIOD OF SUB-SCA CONDITIONS MONDAY
EVENING...HOWEVER THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN
MONDAY NIGHT INTO TUESDAY AS LOW PRESSURE FORMS WELL OFFSHORE WHILE
HIGH PRESSURE CONTINUES TO TRY TO BUILD IN FROM THE WEST. THIS COULD
EXTEND SCA CONDITIONS ALL THE WAY THROUGH TUESDAY MORNING BEFORE
WINDS AND SEAS SUBSIDE.
TRANQUIL FOR TUESDAY NIGHT...BUT WITH HIGH PRESSURE SLIDING
OFFSHORE...A RETURN SW FLOW COULD BRING SCA CONDITIONS BACK BY
WEDNESDAY AFTERNOON AND PERSIST THROUGH THURSDAY.
&&
.HYDROLOGY...
WITH MAINLY DRY WEATHER THIS WEEK...NO HYDROLOGIC ISSUES ARE
EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ330-335-338-340-345.
SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ350-353-355.
&&Hazardous weather outlook, Mar 3, 12:45 PM EST, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1245 PM EST SAT MAR 3 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-041745- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1245 PM EST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-041745- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1245 PM EST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.